Tornadoes · United States · Alabama · 2018
EF1 tornado, Belgreen to Gravel Hill, Alabama, March 19, 2018
From Belgreen to Gravel Hill, this EF1 tornado ran 1.2 miles across Franklin County on March 19, 2018, touching down at 5:10 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 19, 2018
- Touchdown
- 5:10 PM CDT (22:10 UTC)
- Lifted
- 5:16 PM CDT (22:16 UTC)
- On the ground
- 6 minutes
- Path length
- 1.2 miles (1.9 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Franklin County
- Touchdown point
- 34.511, -87.873
- Lift-off point
- 34.509, -87.852
- Record number
- 1803191610-01
The damage survey
24 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 96 mph.
- tornado came across lake. possible start point over the hill. path width around 75-100 yards
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An isolated supercell produced hail during the early afternoon hours across far northwest and north central Alabama. By mid afternoon, a cluster of supercells developed in northern Mississippi and tracked east-southeast through much of north Alabama through the early evening hours. Two main supercell clusters produced multiple tornadoes and very large hail. Tornadoes ranged in strength from EF-0 to EF-2. The largest hail fell in Cullman County, with widespread and severe damage reported as a result. The largest hail stone reported to the National Weather Service was 5.25 inches in diameter weighing 8.9 ounces.
A tornado touched down along Jacinto Road in the Belgreen community at EF-0 strength, with winds around 70 mph. A grove of softwood Cedar trees were snapped as the tornado crossed into a wooded area and moved east. The tornado further intensified as it approached Auburn Rd. There, a mobile home was sideswiped by the tornado. The roof and siding of the mobile home was partially damaged and the window was blown out. A very large pine tree was uprooted and a barn was completely destroyed. It was here that the tornado likely reached maximum strength of 90 to 100 mph. The tornado descended a steep bluff and crossed a narrow section of Cedar Creek Lake, snapping and uprooting numerous soft and hardwood trees. The tornado likely reached its greatest width at around 100 yards. On the opposite side of the lake, a covered boat slip was completely destroyed. Numerous trees were uprooted and snapped off. The siding and roof of three single family homes was damaged. The tornado weakened as it crossed Hwy 41. It knocked over another grove of cedars and caused EF-0 damage to the siding of a house. The tornado lifted in a heavily forested area along the far eastern edge of Cedar Creek Lake.
The tornado touched down in the Reedtown section of Russellville with EF-0 intensity, containing winds of 65-70 mph. The tornado caused minor roof and siding damage to a few single family homes. The tornado strengthened quickly to low-end EF-1 as it knocked down the chimney of a house and caused more extensive damage to the siding and metal roof of another. The tornado likely reached maximum intensity and width as it crossed Hwy 43 on the south side of Russellville. Here, the tornado was around 200 yards wide, with winds of 90 mph. A Waffle House restaurant had damage to its sign and roof. A warehouse and apartment complex also sustained some minor structural damage. The tornado then moved through a residential section of southeast Russellville, causing significant damage to a grove of pine and cedar trees and completely destroyed a small barn. However, only minor damage occurred at any of the one to two story homes, placing winds in the 80-90 mph range. The tornado then weakened further as it approached Highway 42 east of Russellville and lifted near Sloss Lake Park.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
12 minutes of warning. NWS HUN issued a tornado warning for this county at 21:58 UTC, 12 minutes before the tornado touched down, in force until 22:30 UTC.
The county was under a tornado watch, issued at 20:28 UTC and running to 00:31 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:28 UTC | 00:31 UTC | Tornado Watch | HUN |
| 21:48 UTC | 22:30 UTC | Severe Thunderstorm Warning | HUN |
| 21:58 UTC | 22:30 UTC | Tornado Warning | HUN |
| 22:20 UTC | 23:00 UTC | Tornado Warning | HUN |
| 22:27 UTC | 23:00 UTC | Tornado Warning | HUN |
| 22:54 UTC | 23:00 UTC | Tornado Warning | HUN |
| 22:57 UTC | 23:45 UTC | Tornado Warning | HUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Mar 19, 1:58 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 19, 1:58 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 158 PM CDT Mon Mar 19 2018 .NEAR TERM...(Tonight) Issued at 158 PM CDT Mon Mar 19 2018 At early afternoon, the surface low was located across the Ozarks with an attendant warm front across the northern MS Delta to near Jasper Alabama to near Macon Georgia. The low stratus has been quite persistent this morning with ceilings between 800 and 1200 feet in most areas. However, the latest G16 satellite trends show some notable clearing with breaks across central Alabama and back into Mississippi. Regional radar imagery shows several persistent clusters across central/northern Alabama with mostly small hail reports so far. In the near term, expect the environment across northern Alabama and southern Tennessee to continue to destabilize over the next several hours. This will be aided by an increasing low to mid level jet noted on satellite imagery entering northern Mississippi. The sounding profiles from the high res/short term guidance would support supercell structures with strong rotating updrafts between 22z and 03z and that is reflected well in the SPC outlooks. Without going into too many more details, a potentially volatile setup will be in place across the region this afternoon/evening. In fact, the latest HRRR and CAM guidance maximize the updraft helicity across north central and northeast Alabama at and just after sunset. The cold front should shut down the severe weather threat from west to east pretty quickly this evening. After a brief period of clearing with the dry slot/jet max behind the front the deep upper trough will swing across resulting in a stratus lower beneath an inversion. .SHORT TERM...(Tuesday through Wednesday) Issued at 158 PM CDT Mon Mar 19 2018 A breezy and chilly day will be in store for the Tennessee Valley on Tuesday as the upper low rotates through. As the thermal trough swings across late Tuesday/Tuesday night there may be enough lingering moisture to allow a brief and spotty changeover to snow. Not expecting much if any impacts given the light/brief nature of the precipitation and the warm ground temperatures. Clearing but continued cool weather anticipated on Wednesday as the upper low lifts off the eastern seaboard. .LONG TERM...(Wednesday night through Sunday) Issued at 158 PM CDT Mon Mar 19 2018 In the extended period, generally northwest flow will dominate initially before northern stream energy breaks down the upper level ridge. A cool and dry pattern on Thursday will give way to an approaching weak warm front by Thursday night into Friday. There appears to be some uncertainy with the available moisture with this system and have leaned toward the lower end of guidance. As the flow become more westerly and eventually southwesterly higher rain chances and eventually thunderstorm chances will return to the area by the weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1209 PM CDT Mon Mar 19 2018 Active weather anticipated at both terminal locations over the next 24 hours. Currently IFR ceilings were noted due to a large expanse of stratus covering the region. This stratus will very slowly diminish and lift through the early afternoon hours as a warm front lifts northward. However, conditions will become more favorable for convection/thunder ahead of an approaching cold front and have included VCTS for this aftn/early evening at both locations. Also included a TEMPO window for more significant convection and associated wind gusts. Storms may be capable of producing damaging hail but did not include in TAFs. The storms are anticipated to swing east of the area after 03z with some clearing noted late evening/overnight. However, stratus is once again expected to overspread the area toward Tuesday morning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...15 SHORT TERM...15 LONG TERM...15 AVIATION...15 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 19, 5:10 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 510 PM CDT Mon Mar 19 2018 ALZ001>010-016-TNZ076-096-097-201315- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 510 PM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Severe thunderstorms will spread eastward across the Tennessee Valley this evening ahead of an approaching storm system. All modes of severe weather including very large hail up to baseball size, damaging winds, and tornadoes can be expected. A strong tornado or two will be possible. The severe weather risk will diminish quickly late this evening into tonight as the front pushes east of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms return to the forecast Saturday and Sunday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is expected through this evening.
In the hours before
Special weather statement, Mar 19, 2:21 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Huntsville AL
221 PM CDT MON MAR 19 2018
ALZ005-006-192000-
Madison AL-Limestone AL-
221 PM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND CENTRAL
LIMESTONE COUNTIES UNTIL 300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Athens, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northwestern Huntsville, Madison, Athens, Harvest, Tanner, Elkmont,
Cartwright, French Mill, Coxey and Elkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3474 8661 3470 8713 3472 8713 3475 8718
3476 8722 3476 8726 3478 8728 3481 8722
3488 8721 3499 8674 3499 8668
TIME...MOT...LOC 1921Z 256DEG 35KT 3479 8710
AMPLocal storm report, Mar 19, 3:16 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
316 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 ENE HARVEST 34.86N 86.73W
03/19/2018 E1.25 INCH MADISON AL BROADCAST MEDIA
MEDIA REPORTS 1.25 INCH HAIL IN HARVEST.
&&
TPBLocal storm report, Mar 19, 3:20 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 S MERIDIANVILLE 34.85N 86.57W
03/19/2018 E1.75 INCH MADISON AL PUBLIC
MEDIAN AND EMA LIAISONS RELAYED REPORTS OF
GOLFBALL SIZE HAIL NEAR MERIDIANVILLE.
&&
TPBLocal storm report, Mar 19, 3:26 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
326 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 S MERIDIANVILLE 34.85N 86.57W
03/19/2018 E1.75 INCH MADISON AL PUBLIC
MULTIPLE REPORTS OF GOLFBALL SIZED HAIL NEAR
MERIDIANVILLE ALONG AND ADJACENT OF HWY 431.
&&
TPBLocal storm report, Mar 19, 3:34 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
334 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 3 SSE HARVEST 34.82N 86.73W
03/19/2018 E1.25 INCH MADISON AL PUBLIC
REPORTS OF HALF DOLLAR SIZE NEAR THE
ANDERSON HILLS AREA.
&&
TPBSpecial weather statement, Mar 19, 4:01 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
401 PM CDT MON MAR 19 2018
ALZ016-192145-
Cullman AL-
401 PM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CULLMAN COUNTY UNTIL 445
PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Dodge City, or 13 miles southeast of Arley, moving
northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baileyton,
Garden City, Colony, Phelan and Walter.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3389 8701 3389 8705 3402 8711 3406 8711
3430 8655 3430 8648 3426 8645 3425 8652
3412 8660 3408 8670 3405 8668 3406 8671
3403 8670 3395 8679 3396 8682 3393 8686
3394 8688 3389 8693 3387 8700
TIME...MOT...LOC 2101Z 245DEG 34KT 3399 8700
StumpfThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Birmingham, AL (KBMX), 12:00Z
10.2 hours before the tornado, 178 km from the path. March 19, 2018.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -65 J/kg
- Surface CAPE
- 24 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
- 0-3 km lapse rate
- 4.7 K/km
Birmingham, AL (KBMX), 00:00Z
1.8 hours after it, 178 km from the path. March 20, 2018.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -50 J/kg
- Surface CAPE
- 2449 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.4
- 0-3 km lapse rate
- 7.1 K/km
The radar
The Columbus AFB radar (KGWX), 81 km away, was scanning. The volume nearest the touchdown began at 22:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:05 UTC | HAIL 1 | 9 N Red Bay | Franklin, AL | FRANKLIN EMA REPORTS QUARTER SIZE HAIL IN NW FRANKLIN CO. |
| 22:05 UTC | TORNADO | 9 S Cherokee | Colbert, AL | A WEAK TORNADO WAS SURVEYED IN SW COLBERT CO. |
| 22:15 UTC | HAIL 1.75 | 2 Nne Red Bay | Franklin, AL | REPORTS OF GOLFBALL SIZED HAIL NEAR RED BAY. |
| 22:20 UTC | HAIL 2.75 | 10 Ne Vina | Franklin, AL | BASEBALL SIZE HAIL REPORTED NEAR BURNTOUT. |
| 22:34 UTC | TSTM WND DMG | 1 E Russellville | Franklin, AL | TREES AND POWER LINES DOWN ALONG HIGHWAY 43. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| 22:34 UTC | TSTM WND DMG | 1 Sse Russellville | Franklin, AL | VISIBLE DAMAGE TO A METAL BUILDING AND WAFFLE HOUSE SIGN IN RUSSELLVILLE ALONG AL 33. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| 22:34 UTC | TSTM WND DMG | 1 Sse Russellville | Franklin, AL | DAMAGE TO THE WALMART AND CREDIT UNION ON THE WEST SIDE OF 43 AND THEN THE EAST SIDE OF 43 OVER SCOTT EQUIPMENT COMPANY. |
| 22:34 UTC | TSTM WND DMG | Russellville | Franklin, AL | TREE DOWN ACROSS EAST LAWRENCE STREET IN RUSSELLVILLE. PATH OF DAMAGE FROM A WAREHOUSE ON JACKSON AVE EASTWARD TO THE WALMART, CENTRAL CREDIT UNION, CROSSING 43 AND DAMAGE ON THE EAST SIDE TO THE SCOTTS TRACTOR COMPANY A |
| 22:34 UTC | TSTM WND DMG | Russellville | Franklin, AL | TREE DOWN ACROSS EAST LAWRENCE STREET IN RUSSELLVILLE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| 22:34 UTC | TSTM WND DMG | Russellville | Franklin, AL | DAMAGE TO A WAREHOUSE ALONG JACKSON AVE. SOUTH. JUST TO THE WEST OF THE WALMART ON 43. |
| 22:34 UTC | TORNADO | Russellville | Franklin, AL | TORNADO OF UNKNOWN INTENSITY. TREE DOWN ACROSS EAST LAWRENCE STREET IN RUSSELLVILLE. PATH OF DAMAGE FROM A WAREHOUSE ON JACKSON AVE EASTWARD TO THE WALMART, CENTRAL CREDIT UNION, CROSSING 43 AND DAMAGE ON THE EAST SIDE T |
| 22:54 UTC | TORNADO | 12 W Moulton | Lawrence, AL | WEAK TORNADO SURVEYED NEAR THE MT. HOPE AREA. |
| 23:07 UTC | HAIL 1 | 2 Nnw Moulton | Lawrence, AL | QUARTER SIZE HAIL AT THE CORNER OF AL 33 AND AL 157. |
| 23:13 UTC | HAIL 1.75 | 1 N Moulton | Lawrence, AL | GOLF BALL SIZE HAIL AT THE CORNER OF AL 157 AND AL 24. |
| 23:16 UTC | TORNADO | 5 Sse Moulton | Lawrence, AL | TORNADO WAS CONFIRMED AND SURVEYED NEAR SPEAKE. |
| 23:18 UTC | TSTM WND DMG | 1 W Moulton | Lawrence, AL | TREES DOWN AT MARKET STREET AND NORTH STREET IN MOULTON. |
| 23:30 UTC | HAIL 0.5 | 1 Ne Double Springs | Winston, AL | A FEW REPORTS OF DIME SIZE HAIL IN AND AROUND DOUBLE SPRINGS. |
| 23:45 UTC | HAIL 1 | 2 Sw Haleyville | Marion, AL | QUARTER SIZE REPORTED IN HALEYVILLE. |
| 23:53 UTC | HAIL 1 | 2 Sse Haleyville | Winston, AL | QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE. |
| 00:09 UTC | HAIL 1.25 | 1 Ese Ashridge | Winston, AL |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2018 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of March 19, 2018
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 19 | 4:53 PM CDT | EF0 | Tishomingo, MS | 0.8 | 125 | $500,000 | ||
| March 19 | 5:05 PM CDT | EF0 | Colbert, AL | 3.9 | 120 | |||
| March 19 | 5:21 PM CDT | EF1 | Franklin, AL | 2.0 | 200 | |||
| March 19 | 5:54 PM CDT | EF0 | Lawrence, AL | 1.2 | 250 | |||
| March 19 | 6:08 PM CDT | EF2 | Limestone, AL | 23.5 | 600 | |||
| March 19 | 6:18 PM CDT | EF1 | Lawrence, AL | 6.8 | 100 | |||
| March 19 | 6:29 PM CDT | EF1 | Morgan, AL | 14.0 | 550 | |||
| March 19 | 6:30 PM CDT | EF1 | Jackson, AL | 0.5 | 200 | |||
| March 19 | 6:58 PM CDT | EF1 | Madison, AL | 4.8 | 150 | |||
| March 19 | 7:09 PM CDT | EF0 | Blount, AL | 0.9 | 100 | |||
| March 19 | 7:26 PM CDT | EF2 | Marshall, AL | 3.8 | 690 | |||
| March 19 | 7:50 PM CDT | EF1 | St. Clair, AL | 6.4 | 880 | |||
| March 19 | 7:50 PM CDT | EF0 | Franklin, TN | 3.7 | 150 | |||
| March 19 | 8:02 PM CDT | EF2 | St. Clair, AL | 15.7 | 2,000 | 1 | ||
| March 19 | 8:20 PM CDT | EF1 | Cherokee, AL | 1.1 | 400 | |||
| March 19 | 8:23 PM CDT | EF3 | Calhoun, AL to GA | 35.2 | 2,175 | 4 | $300,000 | |
| March 19 | 9:07 PM CDT | EF0 | Calhoun, AL | 0.8 | 138 | |||
| March 19 | 10:25 PM EDT | EF1 | Haralson, GA | 1.4 | 500 | 2 | $300,000 | |
| March 19 | 11:11 PM EDT | EF2 | Fulton, GA | 0.5 | 315 | $750,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.